Hail, Ransom
- When
- June 26, 8:00 AM CST
- Where
- Ransom County, Ft Ransom
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 48.050, -99.533
33 thunderstorm wind, 5 flash flood, 4 hail, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jun 26, 2:25 AM CST, 5 hours 35 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
325 AM CDT SUN JUN 26 2005
...MAIN FORECAST CHALLENGE CONCERNS CONVECTIVE/SEVERE POTENTIAL
DURING NEXT FEW DAYS...
.CURRENT OBSERVATIONAL OVERVIEW...
07Z SURFACE ANALYSIS DEPICTED BROAD TROUGH OF LOW PRESSURE OVER EASTERN
MT WITH GOOD PRESSURE RISE/FALL COUPLET EVIDENT FROM NORTHEAST MT INTO
MB PROVINCE. LATEST WATER VAPOR IMAGERY SHOWED STRONG LINE OF CONVECTION
WORKING EAST FROM WESTERN ND. ACTIVITY FIRING AHEAD OF BOUNDARY IN A RICH
THETA-E RIDGE ENVIRONMENT/COUPLED WITH ENHANCED LARGE SCALE ASCENT FROM
FAVORABLE LEFT EXIT REGION OF UPPER LEVEL SPEED MAX OVER SD.
.SHORT TERM...
WILL KEEP DISCUSSION BRIEF WITH POTENTIAL FOR SOME ACTIVE WEATHER FROM
EASTWARD ADVANCING LINE OF CONVECTION OUT WEST WORKING INTO NW/NE PORTION
OF CWFA THIS MORNING. MODELS PROJECTING LITTLE IN THE WAY OF A CAP TODAY
OVER CWFA AS UPSTREAM BOUNDARY MOVES EASTWARD INTO UNSTABLE AIRMASS OVER
REGION. BASED ON THIS WILL KEEP HIGHEST POPS WEST OF THE VALLEY FOR THIS
AFTERNOON WORKING EASTWARD INTO MINNESOTA LATE. TONIGHT WITH WAVE OF LOW
PRESSURE RIDING NORTHEAST ALONG BOUNDARY/COUPLED WITH POTENT VORTICITY
MAXIMA EJECTING NORTHEAST FROM THE NORTHERN ROCKIES. THIS SCENARIO COULD
RESULT IN LINGERING SEVERE STORM THREAT ALONG WITH THE POTENTIAL FOR
LOCALIZED FLOODING WITH TRAINING OF STORMS OVER THE SAME AREA. ON MONDAY
AS LOW CENTER RIDES INTO ONTARIO PROVINCE EXPECT BOUNDARY TO SAG TO THE
SOUTH WITH LINGERING POP THREAT CONFINED TO SOUTHEAST ZONES MONDAY AFTERNOON.
BRIEF RESPITE EXPECTED MONDAY NIGHT AND TUESDAY AS WEAK HIGH PRESSURE SETTLES
INTO THE AREA. ANOTHER POTENTIAL HEAVY RAIN EVENT POSSIBLE TUESDAY NIGHT AND
WEDNESDAY AS MEAN 500MB TROUGH LIFTS OUT OF THE NORTHERN PLAINS INTO REGION.
BASED ON CONTINUED THREAT FOR HEAVY RAIN DURING THE NEXT FEW DAYS WILL HOLD
OFF ON HEADLINES FOR NOW AND ISSUE UPDATED ESF. NO CHANGES PLANNED TO EXTENDED.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...ESF ALL AREAS FOR HEAVY RAIN POTENTIAL.
MN...ESF ALL AREAS FOR HEAVY RAIN POTENTIAL.
RIVER FLOOD WARNING AT OSLO.
&&
BERGHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 650 AM CDT SUN JUN 26 2005 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-271149- BARNES ND-BENSON ND-CASS ND-CAVALIER ND-CLAY MN-EAST BECKER MN- EAST MARSHALL MN-EAST OTTER TAIL MN-EAST POLK MN- EASTERN WALSH COUNTY ND-EDDY ND-GRAND FORKS ND-GRANT MN-GRIGGS ND- HUBBARD MN-KITTSON MN-LAKE OF THE WOODS MN-MAHNOMEN MN-NELSON ND- NORMAN MN-NORTH BELTRAMI MN-NORTH CLEARWATER MN-PEMBINA ND- PENNINGTON MN-RAMSEY ND-RANSOM ND-RED LAKE MN-RICHLAND ND-ROSEAU MN- SARGENT ND-SOUTH BELTRAMI MN-SOUTH CLEARWATER MN-STEELE ND-TOWNER ND- TRAILL ND-WADENA MN-WEST BECKER MN-WEST MARSHALL MN- WEST OTTER TAIL MN-WEST POLK MN-WESTERN WALSH COUNTY ND-WILKIN MN- INCLUDING THE CITIES OF...BEMIDJI...DETROIT LAKES...DEVILS LAKE... FARGO...FERGUS FALLS...GRAFTON...GRAND FORKS...LANGDON...ROSEAU... THIEF RIVER FALLS...VALLEY CITY AND WAHPETON 650 AM CDT SUN JUN 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS ACROSS EASTERN NORTH DAKOTA AND WEST CENTRAL AND NORTHWEST MINNESOTA. THE MAIN THREAT FOR SEVERE WEATHER WILL OCCUR BETWEEN 4PM AND MIDNIGHT. ANY SEVERE STORM WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING WINDS LARGE HAIL AND LOCALIZED VERY HEAVY RAINS. IN ADDITION AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT DURING THE ONSET OF THE STORMS LATER THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON MONDAY ALONG AND EAST OF A NORTHWEST MINNESOTA TO SOUTHEAST NORTH DAKOTA LINE. THE MAIN THREAT WITH THESE STORMS WILL BE ONCE AGAIN LARGE HAIL AND DAMAGING WINDS. ADDITIONAL THUNDERSTORM CHANCES ARE POSSIBLE ON TUESDAY NIGHT INTO WEDNESDAY NIGHT. THESE STORMS HAVE THE POTENTIAL TO DEPOSIT VERY HEAVY RAINS AND THE POTENTIAL FOR LOCALIZED FLOODING DUE TO SATURATED GROUNDS IN THE WAKE OF EARLIER THUNDERSTORM CHANCES DURING THE SHORT TERM PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. BERG
The national radar mosaic for the moment the first event began.
33 thunderstorm wind, 5 flash flood, 4 hail, 1 tornado. Local standard time, as filed.
Local fields were flooded and water covered a farm access road.
Excessive runoff briefly flooded a dry creek and overtopped a county road about 2 miles north of Griswold Mine.
Large cottonwood trees were blown down and irrigation equipment was blown over. Strong winds quickly changed from southeast to northwest, kicking up mud. Peak winds were estimated at 105 mph.
A Davis weather sensor reported an 81 mph wind gust before power was lost.
Several large trees were blown down in a shelterbelt.
Training bands of heavy rain caused street flooding and sewer system backups. Emergency pumping operations were required, which resulted in raw sewage being pumped into Devils Lake.
Several shingles were torn off a roof and several trees were blown down.
Water flowed over a county road near state highway 13. Fields were also flooded due to about 5 inches of rain in the past 12 hours.
Strong winds blew down trees and damaged roofs at Camp Grafton.
50 trees were blown down at the Graham's Island State Park, damaging several cars.
A ND DOT RWIS sensor along highway 20 measured the wind gust.
A ND DOT RWIS sensor along highway 20 measured the wind gust.
City streets were flooded.
Several trees were blown down.
About 50 trees were snapped off or uprooted in the Lakewood Subdivision playground area. Power lines were also torn down.
Large branches were blown down and a few shingles were torn off a barn roof.
Several 2 foot diameter trees were blown down. One tree fell on a truck.
A big tree was blown down and power was lost.
The wind gust was measured by a Davis wind sensor. Trees fell on cars and homes. A pole barn on the east edge of town was demolished.
Several trees were blown over.
Large evergreens were blown over in town. Other trees fell on homes and streets.
Many trees were blown down all over town. Highway 45 was blocked by fallen trees and tree limbs.
The FAA radar station northwest of Finley recorded a 100 mph wind gust.
Trees were blown down.
Large trees were blown down.
4 inch diameter tree branches were blown down.
Trees were blown down.
An NDAWN mesonet sensor reported the wind gust.
Trees were blown down.
Several large 100 year-old trees were blown down and a quonset was destroyed.
Large trees were blown down by winds gusts estimated around 100 mph.
Numerous trees were blown down.
Numerous trees were blown down in several miles of shelterbelts across central and southern Arvilla Township. Some power lines were also knocked over.
A ND DOT RWIS sensor measured the wind gust.
Trees were blown down.
A Davis wind sensor measured the wind gust.
Trees and branches were blown down around the city.
Many trees were blown down in shelterbelts west of the Interstate 29 exit.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2005Every state in 2005This day in weather historyThe tornado archive for North Dakota, 2005Warnings in North Dakota, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5461566, 5461567, 5461568, 5461569, 5461570, 5461571, 5461572, 5461573, 5461574, 5461575, 5461576, 5461633, 5461141, 5461143, 5461634, 5461635, 5461636, 5461637, 5461638, 5461639, 5461640, 5461641, 5461642, 5461147, 5461146, 5461643, 5461142, 5461144, 5461644, 5461645, 5461646, 5461647, 5461648, 5461649, 5461133, 5461145, 5461134, 5461135, 5461136, 5461137, and more.